Alert archive / New Mexico / Severe Thunderstorm Warnings in 2000

Severe Thunderstorm Warning 34, NWS Albuquerque, NM

June 12, 2000De Baca County, Guadalupe County, New Mexico

NWS Albuquerque, NM issued this severe thunderstorm warning at Jun 12, 2000, 4:36 PM MDT for De Baca County, Guadalupe County, New Mexico. It was in force for 54 min. 1 report came from inside the area while it was in force.

The area

The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties, with what was reported inside it.

The facts

Issued
Jun 12, 2000, 4:36 PM MDT (22:36 UTC)
Expired
Jun 12, 2000, 5:30 PM MDT
In force
54 min
Issued by
NWS Albuquerque, NM
Area
Whole counties; the outline is the Mesonet’s reconstruction

Counties De Baca County, NM, Guadalupe County, NM

What was reported inside it

TimeReportWhereRemark
Jun 12, 5:00 PM MDTHail 0.75Yeso, NM

NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 10.6 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2000-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 10 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
3387 m above ground
0-6 km bulk shear
25 kt
0-1 km storm-relative helicity
10 m²/s²
0-3 km storm-relative helicity
16 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

931 
WUUS55 KABQ 122237
SVRABQ
NMC011-019-122330-

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
436 PM MDT MON JUN 12 2000

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN DE BACA COUNTY IN EAST CENTRAL NEW MEXICO
  EXTREME SOUTH CENTRAL GUADALUPE COUNTY IN EAST CENTRAL NEW MEXICO

* UNTIL 530 PM MDT

* AT 424 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM OVER EXTREME SOUTH CENTRAL GUADALUPE COUNTY...
  OR ABOUT 75 MILES NORTH OF ROSWELL...MOVING NORTHEAST AT 10 MPH.

* THE SEVERE THUNDERSTORM WILL BE...
  OVER RURAL WESTERN DE BACA COUNTY 
  OVER RURAL SOUTHERN GUADALUPE COUNTY 

THIS IS A DANGEROUS STORM. PREPARE FOR DAMAGING WINDS IN EXCESS OF 55
MPH...LARGE HAIL AND FREQUENT CLOUD TO GROUND LIGHTNING.

LAT...LON 3444 10504 3436 10499 3435 10456 3460 10466

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 12, 3:30 PM MDT, 1 hour 6 minutes earlier.

Area forecast discussion, Jun 12, 3:30 PM MDT, 1 hour 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
330 PM MDT MON JUN 12 2000

CONVECTION FIRED UP TODAY IN THE HIGHER THETA-E AIR MASS ACROSS
EASTERN NEW MEXICO. ISOLATED STORMS WILL BRIEFLY BECOME SEVERE. ONE
STORM HAS GENERATING SOME HAIL AND ONE BRIEF SPIN UP TORNADO ALONG
THE DE BACA AND GUADALUPE COUNTY LINE.

MODEL GUIDANCE SUGGESTS MORE DRYING ACROSS THE NORTHWEST AND CENTRAL
PARTS OF NEW MEXICO IN THE NEXT 48 HOURS. A COUPLE OF SURFACE
FEATURES ARE FORECAST TO DROP ACROSS THE NORTHEAST AND EASTERN PARTS
OF THE STATE TUESDAY INTO WEDNESDAY. EXPECT SOME EASTERLY LOW LEVEL
FLOW AND SURFACE RIDGE BUILDS INTO THE PLAINS. THIS EASTERLY FLOW
DOES NOT LOOK AS STRONG AS EARLIER INDICATIONS...SO THINK LOW LEVEL
MOISTURE WILL MAKE IT TO THE CENTRAL MOUNTAINS AND MAYBE BACK TO THE
CONTINENTAL DIVIDE.

WINDS PICK UP AS THE UPPER LEVEL TROUGH MOVES THROUGH THE CENTRAL
ROCKIES AND WINDS ACROSS NM WILL RESPOND ACCORDINGLY. MOST AREA WILL
SEE VELOCITIES IN THE 15-25 MPH WITH A FEW HIGHER GUSTS. STILL NOT
CONFIDENT THAT ALL MOISTURE GETS SWEPT OUT SO WILL KEEP POPS IN THE
MOUNTAINS AND HIGHER ELEVATIONS IN THE SLIGHT CATEGORY...WILL ALSO
KEEP THE EASTERN AND NORTHEASTERN ZONES WITH SLIGHT CHANCE DUE TO
PROXIMITY TO HIGHER THETA-E AIRMASS AND SIGNIFICANT HEATING.

KMV

ABQ BB 062/094 062/089 063 33100
SAF BB 055/089 055/083 054 33---
TCC BB 066/096 063/083 064 33111

.ABQ...NONE.

In the hours before

Local storm report, Jun 12, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA

0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW
Local storm report, Jun 12, 4:16 PM MDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE, NM
416 PM MDT MON JUN 12 2000

TIME(MDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0210 PM    12 NW YESO                NM   1.00 INCH HAIL
06/12/00   DEBACA                        0415 PM    FORT SUMNER               NM   .75 INCH HAIL
06/12/00   DEBACA                         REPORTED BY CO-OP
                                          OBSERVER. MARBLE TO DIME
                                          SIZE HAIL FROM 415 PM
                                          TILL 430 PM MDT.

MSW

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 2:13 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe62 min
Jun 12, 3:15 PM MDTSevere Thunderstorm WarningABQDe Baca, Guadalupe45 min
Jun 12, 4:00 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 4:30 PM MDTSevere Thunderstorm WarningABQDe Baca, Roosevelt30 min
Jun 12, 5:09 PM MDTSevere Thunderstorm WarningABQHarding, Union51 min
Jun 12, 5:39 PM MDTSevere Thunderstorm WarningABQCurry, Quay, Roosevelt51 min

Nearby

Severe Thunderstorm Warnings in New Mexico, 2000Every severe thunderstorm warning in 2000

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive.